MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 1.3 SQUARE SCREWDRIVER

ZIMMER BIOMET, INC. 1.3 SQUARE SCREWDRIVER
Catalog Number 231218012
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The reported event is not confirmed.Visual review of the returned square screwdriver confirms item and lot etch identification.Device shows scratches and discoloration from use.Distal tip is deformed, twisted, and fractured.Fractured pieces were not returned.No other damage was noted.Device has an approximate field age of 4.5 years.Review of the device history records identified no deviations or anomalies during manufacturing.Device is used for treatment.A definitive root cause cannot be determined.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during surgery the square driver could not be used due to the tip being misshaped.No complications, injuries, or surgical interventions were required, and no foreign bodies were retained due to this malfunction.The case was completed without any adverse outcomes to the patient.Attempts have been made, and no further information has been provided.Device evaluation of the product confirmed that the tip was fractured.

Brand Name
1.3 SQUARE SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22469541
Report Number0001825034-2025-02036
Device Sequence Number20861308
Product Code HXX
UDI-Device Identifier00887868026324
UDI-Public(01)00887868026324(11)200121(10)190387
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number231218012
Device Lot Number190387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Initial Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale